Alert archive / South Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 11, 2010, 2:43 AM CDT for Lincoln County, Minnehaha County, Turner County, South Dakota; Lyon County, Iowa; Rock County, Minnesota. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2010, 2:43 AM CDT (07:43 UTC)
- Expired
- Jun 11, 2010, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lyon County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 12 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:55 AM CDT | FLASH FLOOD | 4 Sw Sioux Falls, SD | 41ST STREET AND CAMBRIDGE AVENUE UNDER 2 OR MORE FEET OR WATER. |
| Jun 11, 2:56 AM CDT | FLASH FLOOD | 3 Se Sioux Falls, SD | SIX INCHES TO A FOOT OF WATER IN THE STREET AT THE INTERSECTION OF 41ST STREET AND SOUTHEASTERN AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
417 WGUS53 KFSD 110743 FFWFSD IAC119-MNC133-SDC083-099-125-111030- /O.NEW.KFSD.FF.W.0009.100611T0743Z-100611T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 AM CDT FRI JUN 11 2010 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHEASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHWESTERN LYON COUNTY IN NORTHWEST IOWA WESTERN ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 530 AM CDT * AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAINFALL IS EXPECTED OVER THE WARNED AREA...CAUSING FLOODING. THE RAIN WILL FALL AT AN EXTREME RATE CAUSING FLOODING IN THE SIOUX FALLS METRO AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SIOUX FALLS...BALTIC...BEAVER CREEK...BRANDON...CROOKS...GARRETSON... HARRISBURG...HARTFORD...HILLS...LARCHWOOD...LESTER...PALISADES STATE PARK...ROWENA...SHERMAN...TEA...VALLEY SPRINGS AND WALL LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4378 9633 4338 9633 4338 9697 4377 9697 $$ BT
2 follow-up statements
051 WGUS73 KFSD 110913 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 413 AM CDT FRI JUN 11 2010 IAC119-MNC133-SDC083-099-125-111030- /O.CON.KFSD.FF.W.0009.000000T0000Z-100611T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-TURNER SD- 413 AM CDT FRI JUN 11 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN TURNER... NORTHERN LINCOLN...MINNEHAHA...WESTERN ROCK AND NORTHWESTERN LYON COUNTIES UNTIL 530 AM CDT... AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MOVED MAINLY EAST OF THE AREA...HOWEVER...A PERSISTENT MODERATE RAINFALL WILL CONTINUE THROUGH 530 AM CDT. ONE TO TWO INCHES RAINFALL WAS COMMONLY REPORTED AROUND THE AREA...MUCH OF IT FALLING WITHIN A HALF HOUR TO HOUR PERIOD. RUNOFF FROM THE RAINFALL PRODUCED UP TO 2 FEET WATER OF WATER IN ROADWAYS AROUND SOUTHERN SIOUX FALLS... AT 41ST STREET AND CAMBRIDGE... AND 41ST STREET AND SOUTHEASTERN AVENUE...BETWEEN 300 AM AND 400 AM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SIOUX FALLS...BALTIC...BEAVER CREEK...BRANDON...CROOKS... GARRETSON...HARRISBURG...HARTFORD...HILLS...LARCHWOOD...LESTER... PALISADES STATE PARK...ROWENA...SHERMAN...TEA...VALLEY SPRINGS AND WALL LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4378 9633 4338 9633 4338 9697 4377 9697 $$ CHAPMAN
111 WGUS73 KFSD 111028 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 528 AM CDT FRI JUN 11 2010 IAC119-MNC133-SDC083-099-125-111043- /O.EXP.KFSD.FF.W.0009.000000T0000Z-100611T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-TURNER SD- 528 AM CDT FRI JUN 11 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN TURNER...NORTHERN LINCOLN...MINNEHAHA...WESTERN ROCK AND NORTHWESTERN LYON COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 AM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4378 9633 4338 9633 4338 9697 4377 9697 $$ CHAPMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:00 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 10, 8:00 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT THU JUN 10 2010
.DISCUSSION...
STORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND WESTERN SOUTH DAKOTA
INTO WESTERN NEBRASKA ALONG COLD FRONT AS A SERIES OF SHORTWAVES
TRAVERSE THE FRONT. EXPECT FRONT TO SHIFT TO THE EAST OVERNIGHT WITH
CONVECTION BEGINNING TO AFFECT THE WESTERN REACHES OF THE FORECAST
AREA AROUND 9 PM. WARM AIR ADVECTION HAS LET TO SOME ISOLATED
SHOWERS AHEAD OF THE THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA.
MADE A FEW MINOR TWEAKS TO INCREASE POPS ACROSS WESTERN CWA THIS
EVENING...BUT IN GENERAL FORECAST IN GOOD SHAPE. HAVE ALSO CONTINUED
FLASH FLOOD WATCH FOR SOUTHERN HALF OF FORECAST AREA TONIGHT WHERE
ONE TO THREE INCHES OF RAIN FELL THIS MORNING. UPDATED PRODUCTS
POSTED.
&&
.AVIATION...
SCATTERED -SHRA MOVING NORTH OUT OF NEBRASKA DUE TO WARM AIR
ADVECTION WILL CONTINUE TO DEVELOP BUT WITH LOSS OF HEATING
SOON...COVERAGE SHOULD DIMINISH. MVFR CIGS OVER EASTERN THIRD OF
CWFA ATTM ASSOCIATED WITH -SHRA. WILL CONTINUE WITH MVFR CIGS EAST
AND IN THE WEST CIGS WILL BEGIN TO DECREASE AS -TSRA BEGIN TO
DEVELOP AND MIGRATE EAST.
&&
.PREV DISCUSSION...
MCS WHICH MOVED ACROSS THE AREA EARLY TODAY DUMPED A WIDESPREAD 1 TO
2 INCHES OF RAIN FROM INTERSTATE 90 SOUTH. LOOKING FOR A SOMEWHAT
SIMILAR SITUATION LATE TONIGHT AS ANOTHER DISTURBANCE MOVES ACROSS
THE AREA. COULD SEE A FEW ELEVATED STORMS DEVELOPING THIS EVENING
NORTH OF I90 AND INTO S CNTRL SD THIS EVENING...BUT MOST OF THE
THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LATE TONIGHT. SHOULD SEE
THUNDERSTORMS DEVELOP LEE OF THE ROCKIES IN CO AND SPREAD NE ACROSS
NEB AND EVENTUALLY INTO SE SD AFTER MIDNIGHT. COMPLEX OF STORMS TO
THEN MOVE INTO SW MN AND NW IA LATE TONIGHT. SOME THUNDERSTORMS
COULD BE SEVERE...WITH THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS
ACROSS S CNTRL AND SE SD. ELEVATED CAPE AND SHEAR WILL BE SUPPORTIVE
OF LARGE HAIL MAINLY ALONG AND S OF I 90...BUT DEEP WARM MOIST LAYER
SUGGESTS A GOOD DEAL OF MELTING BEFORE HAIL REACHES THE GROUND. SO
MAINLY LOOKING AT QUARTER TO GOLF BALL HAIL TONIGHT. FARTHER
NORTH...CAPE PROFILES LOOKING TALL AND SKINNY...MORE SUPPORTIVE OF
SMALL HAIL OR HEAVY RAIN. MAIN SEVERE WIND THREAT SHOULD BE THROUGH
THE MO VALLEY...WHERE STORMS COULD BE CLOSER TO SURFACE BASED. IN
ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAIN WILL OCCUR
WITH SOME STORMS...ESPECIALLY SHOULD THE MCS ROLL THROUGH. EXPECTING
WIDESPREAD 1 TO 2 INCHES WITH UPWARDS WITH LOCALLY 3 TO 4 INCH
AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUE FOR TONIGHT AND
CONTINUES ACROSS NW IA THROUGH TOMRROW AFTERNOON. /LIEBL
FRI THRU SAT...LOOKS LIKE WE ARE CONTINUING THE VERY WAVY PATTERN
WITH UPPER TROFFING TO THE WEST. THE ANTICIPATED MCS THAT SHOULD
AFFECT OUR AREA LATE TONIGHT WILL BE EXITING OUR CWFA THRU FRIDAY
MORNING. THE MODELS BECOME CONVECTIVELY CONTAMINATED WITH THE SFC
FRONT ITSELF BEHIND THE MCS...SO BLENDING WAS IN ORDER. BY LATE
AFTERNOON...AM THINKING THAT THE SFC BOUNDARY SHOULD BE MOVG THRU NW
IA. HOWEVER...THE H85 BOUNDARY BASICALLY DRIFTS EVER SO SLOWLY SEWD
THRU THESE TWO DAYS LIKELY PROVIDING A FOCUS FOR AT LEAST OFF AND ON
SCT CONVECTION. THEREFORE AFTER THE MCS DEPARTS FRI MORNING...MY
THOUGHTS ARE THAT CONVECTION COULD RE FIRE IN THE AFTERNOON FAIRLY
CLOSE TO THE SFC AND H85 BOUNDARIES...WITH THE HIGHEST POPS
WARRANTED ALONG AN AXIS FROM EXTREME SERN SD TO SWRN MN...ALSO
INCLUDING A GOOD PORTION OF NW IA. MU ELEVATED CAPES IN NW IN THE
H925-H85 LYR ARE QUITE STOUT...ABOUT 2000-3000 J/KG...WHICH MAY BE
ENOUGH TO GIVE SOME SVR TS IN NW IA IN THE AFTERNOON. THIS IS IFFY
HOWEVER...BECAUSE IF SCT CONVECTION CONTINUOUSLY FIRES ALONG THE
BOUNDARY...THEN THE ATMOSPHERE MAY NOT RECHARGE ENOUGH TO GO SEVERE.
SOMETHING TO WATCH FOR THOUGH...AS THESE CAPES ARE BEEFY ENOUGH TO
ALLOW UPDRAFTS TO PRODUCE LARGE HAIL. STILL KEPT LIKELY POPS GOING
DEEPER INTO NW IA NEAR THE SFC BOUNDARY FRIDAY EVENING...
PROGRESSIVELY LOWERING THEM HEADING N AND NW FROM THERE. THEN LATE
FRIDAY NIGHT...THE H85 BOUNDARY SNAKES AROUND THRU THE SRN PARTS OF
OUR FA...WHICH MAY CONTINUE TO DEVELOP CONVECTION. AND FINALLY
ANOTHER SHORT WAVE WITH AN MCS MAY IMPACT OUR SWRN ZONES LATE FRIDAY
NIGHT!
SO AM ANTICIPATING THAT THE MCS WILL THEN LIFT NEWD THRU THE NWRN
HALF OF OUR FA ON SATURDAY. BUT ONE THING OF NOTE IS THAT THE JET
STREAK IS FURTHER NORTH IN SOUTH CENTRAL CANADA INSTEAD OF THE WRN
GRTLKS. SO THERE MAY BE LESS RR QUAD JET INFLUENCE THAN THOUGHT
BEFORE. CHCS OF TSRA ARE WARRANTED ELSEWHERE ALSO ON SATURDAY
BECAUSE THERE IS A VERY REAL CHC THAT ANOTHER WRMFNT WILL DEVELOP
BEHIND THE SHORT WAVE...EXTENDING FM YANKTON TO NEAR MARSHALL AT 18Z
SATURDAY. SO THEN AS THIS FRONT MOVES SEWD AS A SUBTLE CDFNT
SATURDAY AFTERNOON...CONVECTION COULD ALSO DEVELOP NEAR THE BOUNDARY
IN OUR SERN HALF AS WE ARE NOT REALLY CAPPED OFF.
AFTER THAT...THE VARIOUS MODELS ARE EXTREMELY MESSY AND VERY
POLLUTED WITH LEFTOVER CONVECTION. THEREFORE CONTINUED THE TREND OF
DRYING THINGS OUT FM NW TO SE SAT NIGHT WHICH LOOKS REASONABLE IN
THE ABSENCE OF ANY WAVES. THEN JUST GIVING SMALL CHCS FOR RAIN IN
OUR SWRN ZONES ON SUNDAY.
FOR TEMPERATURES...STILL THINKING THAT NW IA MAY WARM UP WELL INTO
THE 80S AHEAD OF THE FIRST CDFNT ON FRIDAY. THEN SAT AND SUN SHOULD
SEE SEASONABLY COOL TEMPERATURES WITH CLOUD COVER SIMILAR TO WHAT
MAY OCCUR IN THE EXTENDED DETAILED BELOW. /MJF
IN THE EXTENDED...THE 12Z GFS AND ECMWF ARE ACTUALLY IN DECENT
AGREEMENT SUN NIGHT THRU THURSDAY WITH THE UPPER AIR PATTERN.
THEREFORE JUST FOLLOWED THESE SOLUTIONS ALONG WITH A MIX OF HPC LATE
IN THE EXTENDED WHO HAVE ACCESS TO ECMWF ENS MEAN GRIDS. SO...THE
PATTERN REMAINS ACTIVE WITH PERSISTENT UPPER TROFFING IN THE CENTRAL
AND NRN ROCKIES. IT APPEARS THAT THERE ARE TWO MAIN WAVES TO CONTEND
WITH. THE FIRST ONE BEGINS TO ENTER OUR CWFA SUN NIGHT...WITH THE
CRUX OF THE WAVE OVER THIS AREA MONDAY AND MONDAY NIGHT. THE SECOND
ONE AFFECTS THE FA WED AND WED NIGHT...POSSIBLY LINGERING ON
THURSDAY IF THE 12Z GFS IS RIGHT. WILL TRY TO FINE TUNE THE TIMING
OF THESE TWO WAVES WITH FRIDAYS FORECAST. ONE THING THAT WILL LIKELY
NEED ADJUSTED FOR SURE IS THE SFC WINDS. THE FIRST WAVE LOOKS LIKE
IT DEFINITELY WORKS A SFC FRONT THRU THIS AREA MON NIGHT AND TUE...
SHIFTING THE WINDS TO A WLY COMPONENT. THIS IS NOT REFLECTED YET IN
THE GRIDS...AND WILL LIKELY BE ADJUSTED TOMMOROW. CONCERNING
TEMPERATURES...AS IN DAYS PAST...WITH CLOUD COVER AND PERIODIC CHCS
FOR RAIN CONTINUED THE TREND OF SEASONABLY COOL TEMPERATURES. BUT
NOTHING REAL EXTREME AS FAR AS BEING TOO CHILLY. THEREFORE TRENDED
VERY CLOSE TO 00Z MEX AND HPC TEMPERATURES. /MJF
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR IAZ001>003-012>014-020>022-031-032.
MN...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR MNZ089-090-098.
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR NEZ013-014.
SD...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR SDZ050-057>071.
&&Hazardous weather outlook, Jun 10, 5:15 PM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 515 PM CDT THU JUN 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 515 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING ACROSS CENTRAL SOUTH DAKOTA AND NEBRASKA. STORMS WILL BECOME WIDESPREAD AND ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX AROUND MIDNIGHT. THIS THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST ALONG THE INTERSTATE 90 CORRIDOR AND MISSOURI VALLEY AFTER MIDNIGHT. THIS COMPLEX OF STORMS WILL MAINLY PRODUCE HEAVY RAINFALL...BUT A FEW OF THE STRONGER EMBEDDED THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. FLOODING... THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS THE AREA OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE EXPECTED...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90...AND THROUGH THE MISSOURI VALLEY. RAINFALL RATES OF UP TO 2 INCHES WILL BE POSSIBLE. OVERNIGHT RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS. PREVIOUS RECENT RAINFALL WILL MAKE THESE AREAS SUSCEPTIBLE TO FLASH FLOODING SHOULD HEAVY RAINS OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 11, 2:28 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
228 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST YANKTON 42.89N 97.39W
06/11/2010 M67 MPH YANKTON SD AWOS
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:56 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Sanborn | 49 min |
| Jun 11, 12:19 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Douglas, Hanson, Hutchinson, Sanborn | 41 min |
| Jun 11, 12:26 AM CDT | Flash Flood Warning | FSD | Aurora, Jerauld, Sanborn | 3 hr |
| Jun 11, 12:49 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook, Turner | 41 min |
| Jun 11, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook, Turner, Yankton | 40 min |
| Jun 11, 1:23 AM CDT | Flash Flood Warning | FSD | Davison, Hanson, McCook, Miner, Sanborn | 3 hr |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 44 min |
| Jun 11, 1:50 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 40 min |
| Jun 11, 1:51 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Lincoln, McCook, Minnehaha, Turner, Yankton | 39 min |
| Jun 11, 1:58 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha, Moody | 47 min |
| Jun 11, 2:15 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 30 min |
| Jun 11, 2:24 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 51 min |
| Jun 11, 2:31 AM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 29 min |
| Jun 11, 2:36 AM CDT | Severe Thunderstorm Warning | FSD | Union | 39 min |
| Jun 11, 2:39 AM CDT | Flash Flood Warning | FSD | Bon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton | 3 hr |
| Jun 11, 2:55 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Minnehaha, Moody | 50 min |
| Jun 11, 2:58 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 47 min |
| Jun 11, 3:17 AM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jun 11, 3:32 AM CDT | Flash Flood Warning | FSD | Brookings, Lake, Moody | 3 hr |
| Jun 11, 3:39 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 51 min |
| Jun 11, 5:56 AM CDT | Areal Flood Warning | FSD | Aurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 5 more | 12 hr |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | McCook, Turner | 6 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Lincoln, Turner | 22 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Clay, Turner | 22 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Davison | 18 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Brookings, Moody | 14 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Lincoln, Union | 21 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Union | 23 days |
| Jun 11, 3:31 PM CDT | Flash Flood Watch | FSD | Aurora, Bon Homme, Brule, Charles Mix, Clay, Davison and 12 more | 18 hr |
| Jun 11, 3:14 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Sioux, Woodbury | 46 min |
| Jun 11, 3:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 45 min |
| Jun 11, 3:56 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien | 49 min |
| Jun 11, 3:57 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 48 min |
| Jun 11, 4:36 AM CDT | Flash Flood Warning | FSD | Clay, Dickinson | 3 hr |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 3 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Buena Vista | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | FSD | Clay, O'Brien | 23 hr |
Nearby
Flash Flood Warnings in South Dakota, 2010Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.